Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 46, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Sep 13, 2016, 4:22 AM EDT. It took effect at Sep 14, 2016, 5:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2016, 4:22 AM EDT (08:22 UTC)
- In effect from
- Sep 14, 2016, 5:00 AM EDT
- Expired
- Sep 14, 2016, 3:35 PM EDT
- In force
- 11 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
781 WHUS73 KIWX 130822 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 422 AM EDT TUE SEP 13 2016 LMZ043-046-131630- /O.NEW.KIWX.SC.Y.0046.160914T0900Z-160915T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 422 AM EDT TUE SEP 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 PM EDT WEDNESDAY. * WINDS: BECOMING WEST TONIGHT AND THEN NORTH WEDNESDAY AT 10 TO 15 KNOTS. * WAVES: INCREASING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
942 WHUS73 KIWX 131459 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA ISSUED BY NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1059 AM EDT TUE SEP 13 2016 LMZ043-046-132300- /O.CON.KIWX.SC.Y.0046.160914T0900Z-160915T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1059 AM EDT TUE SEP 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT WEDNESDAY... * WINDS: BECOMING WEST TONIGHT AND THEN NORTH WEDNESDAY AT 10 TO 15 KNOTS. * WAVES: INCREASING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
490 WHUS73 KIWX 132010 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 410 PM EDT TUE SEP 13 2016 LMZ043-046-140430- /O.CON.KIWX.SC.Y.0046.160914T0900Z-160915T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 410 PM EDT TUE SEP 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT WEDNESDAY. * WINDS: SOUTHWEST 10 KNOTS THIS EVENING VEERING NORTH 15 KNOTS AFTER MIDNIGHT. * WAVES: INCREASING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
462 WHUS73 KIWX 140226 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1026 PM EDT TUE SEP 13 2016 LMZ043-046-141030- /O.CON.KIWX.SC.Y.0046.160914T0900Z-160915T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1026 PM EDT TUE SEP 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT WEDNESDAY. * WINDS: NORTH 10 TO 15 KNOTS. * WAVES: INCREASING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
196 WHUS73 KIWX 140827 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 427 AM EDT WED SEP 14 2016 LMZ043-046-141630- /O.EXT.KIWX.SC.Y.0046.160914T0900Z-160915T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 427 AM EDT WED SEP 14 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS: NORTH 10 TO 15 KNOTS BECOMING NORTHEAST IN THE AFTERNOON. A FEW GUSTS TO 20 KNOTS IN THE MORNING. * WAVES: 3 TO 4 FEET SUBSIDING TO 1 TO 3 FEET LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
223 WHUS73 KIWX 141501 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1101 AM EDT WED SEP 14 2016 LMZ043-046-142315- /O.CON.KIWX.SC.Y.0046.000000T0000Z-160915T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1101 AM EDT WED SEP 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS: NORTH 10 TO 15 KNOTS BECOMING NORTHEAST IN THE AFTERNOON. A FEW GUSTS TO 20 KNOTS IN THE MORNING. * WAVES: 3 TO 4 FEET SUBSIDING TO 1 TO 3 FEET LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
621 WHUS73 KIWX 141935 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 335 PM EDT WED SEP 14 2016 LMZ043-046-142045- /O.CAN.KIWX.SC.Y.0046.000000T0000Z-160915T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 335 PM EDT WED SEP 14 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 13, 3:35 AM EDT, 47 minutes earlier.
Area forecast discussion, Sep 13, 3:35 AM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 335 AM EDT TUE SEP 13 2016 .SYNOPSIS... Issued at 332 AM EDT Tue Sep 13 2016 High pressure will drift east while a cold front moves into the region late tonight and Wednesday. A chance of showers and a few thunderstorms will accompany the front. Highs today will reach the lower 80s and lows tonight will remain in the 60s. Cooler and drier air will return for Thursday. The next chance for precipitation arrives late Friday and continues into Saturday. && .SHORT TERM...(Today and Tonight) Issued at 332 AM EDT Tue Sep 13 2016 Should begin to see high clouds increase today as northern stream short wave approaches the Great Lakes Region. Much of the area to start the day mostly sunny but high clouds increasing will yield partly cloudy mid day and mostly cloudy northwest this afternoon. Highs to top around 80 northwest and near mid 80s southeast. Still looks like best dynamics will remain north while deeper moisture is confined well south of area tonight. Narrow moisture axis to accompany surface front with weak convergence and weak MUCAPE overnight in the 500-1000 j/kg range. Expecting some showers and isolated thunder but probably looking at scattered coverage over the northwest half of CWA. Clouds will keep temps mild with lows in the middle 60s. && .LONG TERM...(Wednesday through Monday) Issued at 332 AM EDT Tue Sep 13 2016 As northern stream short wave moves through the Upper Great Lakes...weak surface front will slide southward on Wednesday. Weak convergence becomes even more diffuse during the day with best instability and moisture axis south of the CWA by afternoon. Continued low chance pops for any residual showers along front itself. Will see clouds gradually clear from north to south in wake of this front. High pressure to follow and slide across the Great Lakes. This should keep the area dry and mild through Thursday night. Stronger northern stream short wave then approaches Friday with return flow developing and increasing moisture with a better GOMEX feed compared to early week system. This should allow for decent area of showers and thunderstorms to develop and move into the area Friday night into Saturday. Stopped short of likely PoPs with some timing issues but models have been fairly consistent with this signal past several days and modest average rainfall amounts of a quarter to three quarters of an inch look possible at this time. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 216 AM EDT Tue Sep 13 2016 A cold front will approach northern Indiana tonight, with shower chances increasing overnight. For now, have kept showers out of the TAFs given a better chance for rain after 06Z, especially at South Bend. Conditions should remain VFR. && .IWX Watches/Warnings/Advisories... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Lashley SHORT TERM...Lashley LONG TERM...Lashley AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.